MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: the manufacturing & expiration dates are currently unavailable.Therefore, the full udi is currently not available.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav and the catheter tip broke into pieces.It was reported by the caller that the lassostar nav catheter that the physician stated the catheter was hard to maneuver.Upon removing the catheter it appeared to be kinked to the point that it was difficult to remove from the balloon.And resulted in the distal end of the catheter being stripped from the balloon and breaking into pieces once it was pulled out of the patient.The was no patient consequence.The physician decided to not use the cryo balloon and the lassostar catheter and switched to rf ablation.The case continued.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav and the catheter tip broke into pieces.It was reported by the caller that the lassostar nav catheter that the physician stated the catheter was hard to maneuver.Upon removing the catheter it appeared to be kinked to the point that it was difficult to remove from the balloon.And resulted in the distal end of the catheter being stripped from the balloon and breaking into pieces once it was pulled out of the patient.The was no patient consequence.The physician decided to not use the cryo balloon and the lassostar catheter and switched to rf ablation.The case continued.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31302672l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: the full udi has now been provided under field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Additional Manufacturer Narrative
On 28-nov-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav and the catheter tip broke into pieces.It was reported by the caller that the lassostar nav catheter that the physician stated the catheter was hard to maneuver.Upon removing the catheter it appeared to be kinked to the point that it was difficult to remove from the balloon.And resulted in the distal end of the catheter being stripped from the balloon and breaking into pieces once it was pulled out of the patient.The was no patient consequence.The physician decided to not use the cryo balloon and the lassostar catheter and switched to rf ablation.The case continued.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual analysis of the returned sample revealed stress marks in the tip and one section of the shaft.Also, a broken condition with wires exposed in the shaft was observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The bent tip and broken conditions reported by the customer were confirmed.The potential cause of the damage observed could be related to the excessive force or manipulation of the device during the procedure; however, this cannot be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter if resistance is encountered.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSOSTAR NAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20197387
Report Number2029046-2024-03041
Device Sequence Number7769986
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public(01)10846835020335(17)250510(10)31302672L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Catalogue NumberD140401
Device Lot Number31302672L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/23/2024
11/28/2024
12/04/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/24/2024
12/03/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR; UNKNOWN CRYO BALLOON
Patient SexUnknown